Today isn’t a great day. My steroid dose was cut two days ago…the one thing we were all looking to to improve my psychiatric symptoms….and some of my gastro symptoms are back. I am praying it is coincidence, something I ate, anxiety, or just about ANYTHING that means I have to go back to the higher dose.
I am sick of being sick. Quite honestly, I have never felt this unwell in my life. When its not pain it’s hallucinations, when it’s not gastro symptoms it’s depression. Then there are the side effects of the drugs themselves…dry mouth, tachycardia, insomnia, restlessness, everything tasting bad, immuno suppression, fainting….the list goes on. I just want to feel well again. Mentally and physically.
One of the annoying things is that I have very poor concentration. The books I have, the tv, crosswords and activities on the ward are things I can only concentrate on for 10 minutes or so. I am so weak and lightheaded from the combination of the oesionophilia and my meds, that merely walking to an activity is too much for me. I feel pathetic. But this, combined with insomnia makes for some very long days, and too much time to think.
I know it could be worse, but today I’m struggling, and today I don’t feel strong. But tomorrow is a new day and I hope the world seems brighter.